Modified tietjens function for asymptotic analysis of shear flow stability

A. K.M.F. Hussain, W. C. Reynolds

Research output: Contribution to journalArticlepeer-review

Abstract

In asymptotic analysis of the hydrodynamic stability of shear flows, the viscous effects enter through the modified Tietjens Function, which is used in the graphical determination of tJie eigenvalues. For neutral normal modes the argument of this function is real, and values of the function have been calculated previously. For non-neutral normal modes the argument is complex; the present note gives the modified Tietjens Function for complex arguments. This function is particularly useful in investigating the behavior of lightly damped eigenmodes for shear flows of arbitrary velocity profile.

Original languageEnglish
Pages (from-to)206-258
Number of pages53
JournalJournal of Fluids Engineering, Transactions of the ASME
Volume99
Issue number1
DOIs
StatePublished - Mar 1977

Fingerprint Dive into the research topics of 'Modified tietjens function for asymptotic analysis of shear flow stability'. Together they form a unique fingerprint.

Cite this